Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 16, 2020, 2:04 PM CDT for Lincoln County, Pike County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2020, 2:04 PM CDT (19:04 UTC)
- Expired
- May 16, 2020, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WGUS53 KLSX 161904
FFWLSX
MOC113-163-170100-
/O.NEW.KLSX.FF.W.0006.200516T1904Z-200517T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
204 PM CDT Sat May 16 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northeastern Lincoln County in east central Missouri...
Southeastern Pike County in northeastern Missouri...
* Until 800 PM CDT.
* At 202 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Up to two inches of
rain have already fallen. Flash flooding is occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Elsberry, Eolia, Clarksville, Paynesville, Whiteside, Annada and
New Hope.
This includes the following streams and drainages... Bobs Creek,
Calumet Creek, Knox Branch, Shelton Creek, Ramsey Creek, Little
Calumet Creek, Mill Creek, Mud Creek, Little Ramsey Creek, Little
Sugar Creek, Page Branch, Camp Creek, Bryants Creek, Dry Fork, Fox
Creek, Old Kings Lake Creek, Guinns Creek, West Panther Creek and
Crooked Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3938 9092 3938 9091 3936 9089 3935 9086
3932 9081 3925 9073 3909 9074 3907 9095
3916 9108 3940 9097 3940 9094
FLASH FLOOD...OBSERVED
$$
Carney1 follow-up statement
376
WGUS73 KLSX 170107
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
807 PM CDT Sat May 16 2020
MOC113-163-170115-
/O.EXP.KLSX.FF.W.0006.000000T0000Z-200517T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Pike MO-
807 PM CDT Sat May 16 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI AND SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI HAS EXPIRED...
The heavy rain has ended in the immediate area. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3938 9092 3938 9091 3936 9089 3935 9086
3932 9081 3925 9073 3909 9074 3907 9095
3916 9108 3940 9097 3940 9094
$$
MaplesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 16, 12:54 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 16, 12:54 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1254 PM CDT Sat May 16 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 340 AM CDT Sat May 16 2020 Early this morning, a low amplitude TROF was located over the High Plains, resulting in an unsettled southwest flow over our region. The main upper level storm system embedded within the TROF was over western Texas with additional weak upper level disturbances downstream and further northeast through southern Missouri. Another strong component within the TROF was located over Wyoming. At the surface, a weak wave of low pressure was located over the Oklahoma panhandle with a frontal boundary through Arkansas and the Mid South. There wasn't much precipitation in our region, but there were a few small clusters of showers and storms over southeastern Missouri and through the Lower Ohio Valley, indicative more of the elevated frontal boundary position. Temperatures were in the upper 50s and lower 60s with light east surface winds. The southern and main storm system is expected to track slightly north of east during this period, driving upper level disturbances through our region later today and this evening with lift from the main storm system itself late tonight and into Sunday. The old frontal boundary to our south is expected to buckle northward today but more over Kansas and far western Missouri than here, with our region expected to remain on the cool side during the day. WAA aloft will increase and with some heating of the day and the upper level disturbances rolling overhead, a general increase of shower and thunderstorm coverage is anticipated heading into the mid afternoon hours and continuing into the early evening. Limited instability and generally weak bulk shear will trim severe storm potential. Heading deeper into the night and into Sunday morning, coverage of showers should remain relatively high, but thunder should wane, eventually sliding slowly east by Sunday morning as the main cold front begins to enter the forecast area from the west. High amounts of clouds and what should be continued coverage of showers just ahead of the cold front will limit any renewed instability heading into the afternoon hours, but there is a small chance of seeing isolated strong-severe storms mainly east of the STL metro area during Sunday afternoon before all of the rain exits the far eastern sections of the forecast area by sunset. Leaned on the cool side of guidance for today with the front expected to stay south for most of the day, but higher than persistence, as some morning sunshine should allow for a slightly better warmup than yesterday. After a mild night tonight with south winds and cloudy skies and high dewpoints, temps will again be limited with ability to warmup on Sunday, especially west of the STL metro area with early cold FROPA. TES .LONG TERM... (Sunday Night through Friday) Issued at 340 AM CDT Sat May 16 2020 The GEFS H500 mean shows an emerging Omega Block pattern early in the period, as an amplified upper RIDGE develops over the Plains on Monday. The big difference with the GEFS H500 now from 24hrs ago is the upper LO to our north and where it tracks, directly affecting the longevity of the pattern. The upper LO is now favored to track further east, through Ohio, and will be displaced far enough east to preserve the Omega Block for much of the upcoming week, with the amplitude of the upper RIDGE de-amplifying some heading into late next week. Likewise, the GEFS surface mean shows a ridge of high pressure whose axis will be just northwest of our region at the start of the period with a slow southeastward translation to the lower Ohio Valley by Friday. The precipitation chances for Monday took a downward turn with the further east track of the upper LO. While the deep cyclonic flow will remain in place, it will not have the curvature advertised 24hrs ago and with less implied lift and a fairly dry column, rain chances should decline to 10% or less. Otherwise, the pattern for the rest of the week suggests one that is dry, or at the very least with rain chances that are too small to have any real skill at forecasting at this time. GEFS PW values show below average moisture in the column from all members until at the earliest late Thursday or Friday. Temperatures will begin the period below average and then slowly edge back to seasonable levels by late next week as suggested by both the position and strength of the GEFS mean surface ridge. TES && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1236 PM CDT Sat May 16 2020 Short term aviation concerns are twofold: First, separate areas of showers will be approaching COU and UIN in the next few hours. There is some embedded thunder in both of areas of showers, but current trends indicate COU will not likely see any thunder until later in the afternoon. The second concern is the IFR/MVFR stratus deck across central and SE MO. Forecast guidance, which is not depicting the current situation very well, rapidly lifts the stratus to VFR in the early afternoon. Thus far, any lifting has been rather slow. Given guidance's poor performance thus far, have hung onto MVFR conditions at COU and the STL metro sites until the mid afternoon. Later this afternoon, isolated to scattered showers and storms are expected blossom across the region. The best shower and storm chances appear to be along and east of the Mississippi River, where fewer clouds have allowed the atmosphere to destabilize a bit more than elsewhere. Given the expected scattered nature of these storms, have just gone with vicinity thunder mention at the terminals. Should one of these storms impact a terminal, cigs and visbys will likely be briefly reduced until the storm moves out of the region. Precip activity should pick up in the overnight hours as a cold front moves into the area from the NW. Guidance in strong agreement dropping cigs around 1,000 ft and generating more widespread precipitation along and ahead of the front. Thunder is possible in this period, but I think it will be rather scattered given a lack of instability. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 16, 3:47 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 347 AM CDT Sat May 16 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 347 AM CDT Sat May 16 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms will become likely later this afternoon and early this evening for most areas. However, the probability for severe storms is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The chance for thunderstorms will continue on Sunday. Isolated strong to severe storms are possible for areas near and south and east of Saint Louis during Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:04 AM CDT | River Flood Warning | LSX | Saint Charles | 35 days |
| May 16, 12:28 PM CDT | Areal Flood Advisory | LSX | Lincoln | 3 hr |
| May 16, 1:19 PM CDT | Areal Flood Advisory | LSX | Pike | 3 hr |
| May 16, 3:06 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.